Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A vector lattice topology and function space representation


Authors: W. A. Feldman and J. F. Porter
Journal: Trans. Amer. Math. Soc. 235 (1978), 193-204
MSC: Primary 46E05; Secondary 46A40, 54C40
DOI: https://doi.org/10.1090/S0002-9947-1978-0463897-8
MathSciNet review: 0463897
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A locally convex topology is defined for a vector lattice having a weak order unit and a certain partition of the weak order unit, analogous to the order unit topology. For such spaces, called ``order partition spaces,'' an extension of the classical Kakutani theorem is obtained: Each order partition space is lattice isomorphic and homeomorphic to a dense subspace of $ {C_c}(X)$ containing the constant functions for some locally compact X, and conversely each such $ {C_c}(X)$ is an order partition space. $ ({C_c}(X)$ denotes all continuous real-valued functions on X with the topology of compact convergence.) One consequence is a lattice-theoretic characterization of $ {C_c}(X)$ for X locally compact and realcompact. Conditions for an M-space to be an order partition space are provided.


References [Enhancements On Off] (What's this?)

  • [1] F. W. Anderson, Approximation in systems of real-valued functions, Trans. Amer. Math. Soc. 103 (1962), 249-271. MR 25 #436. MR 0136976 (25:436)
  • [2] E. Binz, Notes on a characterization of function algebras, Math. Ann. 186 (1970), 314-326. MR 41 #8992. MR 0264397 (41:8992)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [4] W. A. Feldman and J. F. Porter, Compact convergence and the order bidual for $ C(X)$, Pacific J. Math. 57 (1975), 113-124. MR 51 #11074. MR 0374878 (51:11074)
  • [5] -, Order units and base norms generalized for convex spaces, Proc. London Math. Soc. (3) 33 (1976), 299-312. MR 0417740 (54:5788)
  • [6] D. H. Fremlin, Topological Riesz spaces and measure theory, Cambridge Univ. Press, London, 1974. MR 0454575 (56:12824)
  • [7] M. Henriksen and D. G. Johnson, On the structure of a class of archimedean lattice-ordered algebras, Fund. Math. 50 (1961), 73-94. MR 24 #A3524. MR 0133698 (24:A3524)
  • [8] E. Hewitt, Linear functionals on spaces of continuous functions, Fund. Math. 37 (1950), 161-189. MR 13, 147. MR 0042684 (13:147g)
  • [9] G. J. O. Jameson, Topological M-spaces, Math. Z. 103 (1968), 139-150. MR 36 #5655. MR 0222605 (36:5655)
  • [10] S. Kakutani, Concrete representation of abstract (M)-spaces, Ann. of Math. (2) 42 (1941), 994-1028. MR 3, 205. MR 0005778 (3:205g)
  • [11] R. G. Kuller, Locally convex topological vector lattices and their representations, Michigan Math. J. 5 (1958), 83-90. MR 20 #4173. MR 0097706 (20:4173)
  • [12] A. L. Peressini, Ordered topological vector spaces, Harper and Row, New York, 1967. MR 37 #3315. MR 0227731 (37:3315)
  • [13] D. Plank, Closed l-ideals in a class of lattice-ordered algebras, Illinois J. Math. 15 (1971), 515-524. MR 43 #6143. MR 0280423 (43:6143)
  • [14] C. Portenier, Espaces de Riesz, espaces de fonctions et espaces de sections, Comment. Math. Helv. 46 (1971), 289-313. MR 45 #855. MR 0291764 (45:855)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E05, 46A40, 54C40

Retrieve articles in all journals with MSC: 46E05, 46A40, 54C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0463897-8
Keywords: Compact convergence, function space, topological M-space, vector lattice, weak order unit
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society